# SDR 2020FA0000039

- Difficulty date: August 8, 2019
- Submitted: January 15, 2020
- Operation: General aviation
- Aircraft: N405PJ
- Make and model: Bell 407
- Aircraft serial: 53375
- Engine: Allsn 250C47B
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 407030734101
- Condition: Unknown
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE 150 HOUR INSPECTION IT WAS DISCOVERED THAT THE COMPOSITE PANEL BELOW THE OIL COOLER BLOWER, AS WELL AS AN AIRFRAME LONGERON AND STRINGER BELOW THE PANEL EXHIBITED STRUCTUAL CRACKING.  THE DEFECT OCCURRED DURING UTILITY FIRE FIGHTING OPERATIONS UNDER NORMAL FLIGHT PARAMETERS SOMETIME WITHIN THE LAST 150 FLIGHT HOURS.  NO ABNORMAL VIBRATIONS OR ANOMALIES WERE REPORTED BY THE PILOT PRIOR TO DISCOVERY OF THE ISSUE.  THE PROBABLE CAUSE IS EITHER AN IMBALACE IN THE OIL COOLER BLOWER OR A FAILED TAIL ROTOR DRIVE SHAFT BEARING.
